2011 年 37 巻 5 号 p. 269-276
As cancer chemotherapy is often associated with several severe adverse effects, clinical pharmacists have to play a major role in its safety management. The author has studied the expression mechanism and risk factors of chemotherapy-induced adverse reactions and presents the major findings in this review.
1) Photodegradation of dacarbazine produces allyl radicals which cause DNA damage and can induce genotoxicity in the clinical setting. To prevent photodegradation, dacarbazine should be protected from UV light.
2) The risk factors for zoledoronic acid-induced hypocalcemia are considered to be an albumin-adjusted serum calcium concentration less than 9.5 mg/dL before zoledoronic acid administration and concomitant use of corticosteroids, whereas for prostate cancer which results in osteoblastic bone metastasis, the risk of this adverse reaction is reduced.
3) Drug interaction between bortezomib and itraconazole could increase the risk of bortezomib-induced peripheral neuropathy and thrombocytopenia.
4) Carboplatin-induced hypersensitivity reactions often occur after 8 cycles of a carboplatin based regimen, and the risk of such reactions is increased in patients with a carboplatin free interval > 13 months and carboplatin dose > 650 mg.
These findings may provide useful information for the prevention and management of chemotherapy-induced adverse reactions. In addition, this kind of problem-based research aiming to establish clinical evidence could be recommended as an activity for oncology and hematology pharmacy specialists.